Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 91, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 2, 2013, 11:13 PM MDT for Sierra County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 11:13 PM MDT (05:13 UTC)
- Expired
- Sep 3, 2013, 3:15 AM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 138 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2886 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240 WGUS54 KEPZ 030513 FFWEPZ NMC051-030915- /O.NEW.KEPZ.FF.W.0091.130903T0513Z-130903T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1113 PM MDT MON SEP 2 2013 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 315 AM MDT * AT 1111 PM MDT...RADAR INDICATED AN INCH TO AN INCH AND HALF OF RAIN HAD FALLEN ON A PORTION OF THE SILVER FIRE BURN SCAR WITHIN THE PERCHA CREEK BASIN. WATER FILLED WITH DEBRIS COULD QUICKLY MOVE DOWN THE PERCHA FROM THIS AREA. * LOCATIONS IMPACTED INCLUDE... HILLSBORO... KINGSTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT NEAR SILVER FIRE BURN AREA. RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS ARE POSSIBLE. AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO HIGHER GROUND QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS FLOWS...CALL 911. && LAT...LON 3301 10777 3296 10732 3289 10732 3286 10777 $$ GNL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:06 PM MDT, 8 hours 7 minutes earlier.
Area forecast discussion, Sep 2, 3:06 PM MDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 306 PM MDT MON SEP 2 2013 .SYNOPSIS... A WEAK COOL FRONT AND MOISTURE FROM THE EAST HAVE MOVED INTO THE BORDERLAND TODAY...HELPING TO FUEL SCATTERED THUNDERSTORMS TONIGHT AND AGAIN ON TUESDAY. THIS MOISTURE WILL CONTINUE SLIDING WEST AND BY TUESDAY NIGHT JUST THE WESTERN AREA NEAR THE ARIZONA BORDER WILL SEE A FEW THUNDERSTORMS. DRIER AIR MOVES IN WEDNESDAY AND PERSISTS THROUGH THE WEEKEND. THIS PATTERN WILL BE DRIER AND WARMER...WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .DISCUSSION... WEAK BACK DOOR FRONT AND DECENT EASTERLY SURGE PUSHED INTO THE CWA LATE LAST NIGHT...MOISTENING UP THE AREA NICELY. PW'S RANGE FROM 1.2 INCHES WEST TO 1.0 INCH EAST...UP ABOUT .2 INCH FROM SUNRISE THIS MORNING. THUNDERSTORMS...MOSTLY OROGRAPHIC...STARTED KICKING OFF AROUND 1PM THIS AFTERNOON. STILL THINK THE EASTERN HALF OF THE CWA WILL SEE SCATTERED THUNDERSTORMS TONIGHT WITH SLIGHTLY LESS COVERAGE TO THE WEST...AS AREA DESTABILIZES AND UPPER VORT MOVES IN FROM THE NORTHEAST. STORMS/RAIN COULD GO ALL NIGHT. MODELS SHOW ABOUT ANOTHER .1/.2 INCH INCREASE IN PWS. PROG SOUNDING SHOW SOME DIRECTIONAL SHEAR AVAILABLE. WOULD EXPECT MAIN IMPACT TONIGHT TO BE LOCAL HEAVY RAINFALL...BUT SMALL HAIL AND WIND GUSTS OF 40-50 MPH ARE ALSO POSSIBLE. MODELS SHOW VORT CENTER NEAR THE BOOTHEEL TUESDAY MID DAY SO RAIN IN THE EAST MAY KNOCK OFF EARLY. OTHERWISE SCATTERED THUNDERSTORMS IN THE WEST TUESDAY. NAM/ECMWF/GFS ALL QUITE SIMILAR IN SHOWING DRY CONTINENTAL AIR MOVING BACK IN TUESDAY NIGHT AND PERSISTING INTO NEXT WEEKEND. VERY LITTLE ACTIVITY THE REMAINDER OF THE WEEK OTHER THAN ISOLATED STORMS OVER THE MOUNTAINS. WILL HAVE TO WATCH FAR WEST NEW MEXICO LATE IN PERIOD AS GFS/ECMWF BOTH KEEP SOME DEEPER MOISTURE IN THIS AREA TOWARDS THE WEEKEND. .AVIATION...VALID 03/00Z-04/00Z. EXPECT SCATTERED THUNDERSTORMS OVER THE SACRAMENTO MOUNTAINS TO SPREAD SOUTHEASTWARD THROUGH THE REMAINDER OF THE AFTERNOON. SATELLITE IMAGERY SHOWS FAIRLY FLAT CU FIELD OVER FAR WEST TEXAS... LIKELY STILL CAPPED BUT SEVERAL HI-RES MODEL RUNS SUGGEST OUTFLOW PUSHING IN FROM THE NORTH AND EAST WILL HELP KICK OFF THUNDERSTORMS IN THE LOWLANDS...WITH A GOOD CHANCE OF THUNDER AT KELP. 00Z TO 06Z SEEMS TO BE THE MOST FAVORED TIME FRAME...WITH ACTIVITY SPREADING WESTWARD THROUGH THE EVENING HOURS. WIND GUSTS OVER 40 KNOTS WILL BE POSSIBLE GIVEN 45-DEGREE DEWPOINT DEPRESSIONS IN THE AREA. DRIER AIR ALOFT WILL RESULT IN A DECREASE IN THUNDERSTORM ACTIVITY...WHICH WILL PRIMARILY REMAIN WEST OF A TCS-DMN LINE EXCEPT ISO TSRA POSSIBLE OVER THE SACRAMENTO MOUNTAINS. && .FIRE WEATHER... INCREASING EASTERLY LOW LEVEL FLOW BEHIND A WEAK BACKDOOR COLD FRONT WILL BRING AN INCREASINGLY MOIST AND UNSTABLE AIRMASS INTO THE REGION TODAY. THIS WILL LEAD TO A SLIGHT UPTICK IN THUNDERSTORM ACTIVITY...WITH A GOOD CHANCE OF EVENING THUNDER- STORMS IN THE LOWLANDS. HOWEVER...AS THE MONSOON RIDGE SETTLES IN OVER COLORADO TUE/WED...WINDS ALOFT WILL BRING IN DRIER AIR AGAIN...AND THUNDERSTORM COVERAGE WILL DIMINISH...LIMITED TO JUST A SLIGHT CHANCE OVER THE MOUNTAINS FOR MID AND LATE-WEEK. AS A RESULT...MINIMUM RH VALUES WILL DROP INTO THE LOW/MID 20S LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 93 73 94 73 / 30 20 10 10 0 SIERRA BLANCA 68 90 68 92 67 / 30 20 0 10 10 LAS CRUCES 67 92 67 92 66 / 30 20 10 10 0 ALAMOGORDO 69 94 69 94 68 / 30 20 10 10 10 CLOUDCROFT 50 72 49 72 47 / 40 30 10 20 10 TRUTH OR CONSEQUENCES 67 91 67 92 66 / 30 30 10 10 10 SILVER CITY 63 84 64 84 63 / 30 40 20 20 20 DEMING 67 92 67 92 66 / 30 30 10 10 10 LORDSBURG 66 93 66 93 65 / 20 40 20 10 20 WEST EL PASO METRO 72 93 72 93 72 / 30 20 10 10 0 DELL CITY 66 91 67 92 67 / 30 20 10 10 10 FORT HANCOCK 71 94 72 96 72 / 30 20 0 10 10 LOMA LINDA 67 85 68 86 66 / 30 20 10 10 10 FABENS 70 92 71 94 71 / 30 20 10 10 0 SANTA TERESA 68 92 70 92 69 / 30 20 10 10 0 WHITE SANDS HQ 70 92 70 92 69 / 30 20 10 10 0 JORNADA RANGE 67 91 67 91 66 / 30 20 10 10 0 HATCH 66 89 66 89 65 / 30 20 10 10 0 COLUMBUS 68 92 68 91 67 / 30 20 10 10 0 OROGRANDE 69 92 69 93 68 / 30 20 10 10 0 MAYHILL 53 78 55 79 54 / 40 30 10 20 10 MESCALERO 54 79 54 82 53 / 40 30 10 20 10 TIMBERON 55 79 55 80 54 / 40 30 10 20 10 WINSTON 55 81 59 81 57 / 30 30 20 20 20 HILLSBORO 65 85 66 85 64 / 30 30 10 10 10 SPACEPORT 67 90 67 91 66 / 30 20 10 10 0 LAKE ROBERTS 56 83 60 85 58 / 30 40 20 20 20 HURLEY 65 86 66 86 64 / 30 40 20 10 20 CLIFF 56 89 56 92 56 / 30 40 20 10 20 MULE CREEK 56 89 57 89 56 / 20 40 20 10 20 FAYWOOD 65 85 66 84 64 / 30 40 10 10 10 ANIMAS 66 93 66 93 65 / 20 40 20 10 20 HACHITA 65 91 65 90 64 / 30 30 20 10 10 ANTELOPE WELLS 64 91 64 90 63 / 30 30 20 10 10 CLOVERDALE 65 85 66 85 64 / 20 40 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/HARDIMAN
Hazardous weather outlook, Sep 2, 11:06 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1106 AM MDT MON SEP 2 2013 NMZ401>417-TXZ418>424-031715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1106 AM MDT MON SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON...MOSTLY OVER MOUNTAINS AND EAST OF EL PASO. SCATTERED THUNDERSTORMS TONIGHT MOST AREAS. A FEW OF THESE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL...ALONG WITH SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS TUESDAY. ISOLATED THUNDERSTORMS WEDNESDAY AND BEYOND...MOSTLY LIMITED TO THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:54 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.